MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC DRILL ATTACHMENT MQC FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC DRILL ATTACHMENT MQC FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.030
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once investigation has been completed, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that drill attachment device had vibration.It was further determined that the device failed pretest for check the tool coupling and check for untrue running.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2020.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the quick release mechanism was not working properly and the device would not release.It was further observed that the device had vibration and a component damage.Therefore, the reported condition was confirmed.However, an assignable root cause was not established.A device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
DRILL ATTACHMENT MQC FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10425854
Report Number8030965-2020-06061
Device Sequence Number14120911
Product Code HWE
UDI-Device Identifier07611819167803
UDI-Public07611819167803
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.030
Device Lot Number1551837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1